MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 09/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt150 24.5 diopter intraocular lens (iol) was implanted in the left eye (os) on (b)(6) 2017.The lens was implanted at 85 degrees at pod#1 (post-op day 1) the lens was at 67 degrees.The patient also complained of blurry vision, which interferes with daily activities.No additional information was provided.The lens was repositioned with and a non-amo capsular tension ring was placed on (b)(6) 2017.No additional information provided.
 
Additional Manufacturer Narrative
Additional information received reported that the lens was rotated from 67 degrees to 88 degrees on the lens reposition surgery date of (b)(6) 2017.Also, post-operatively one day after this reposition, the lens stayed at 88 degrees, the uncorrected visual acuity (ucva) was 20/20-2, and the patient was happy with their new visual acuity.Reportedly, prior to the rotation, the ucva was 20/40+2.No additional information was provided.Device evaluation: the product was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6960602
Report Number9614546-2017-00997
Device Sequence Number11068221
Product Code POE
UDI-Device Identifier05050474605299
UDI-Public(01)05050474605299(17)211209
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/09/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U245
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR